Alert archive / Maine / Storm Warnings in 2018
Storm Warning 1, NWS Gray, ME
NWS Gray, ME issued this storm warning at Jan 3, 2018, 11:23 AM EST. It took effect at Jan 4, 2018, 12:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 11:23 AM EST (16:23 UTC)
- In effect from
- Jan 4, 2018, 12:00 PM EST
- Expired
- Jan 4, 2018, 7:58 PM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
594 WHUS71 KGYX 031623 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1123 AM EST Wed Jan 3 2018 ANZ153-040630- /O.UPG.KGYX.GL.A.0001.180104T1700Z-180105T0500Z/ /O.NEW.KGYX.GL.W.0001.180104T1700Z-180105T0500Z/ Casco Bay- 1123 AM EST Wed Jan 3 2018 ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... The National Weather Service in Gray has issued a Gale Warning, which is in effect from noon Thursday to midnight EST Thursday night. The Gale Watch is no longer in effect. * WINDS...North 20 to 30 kt with gusts up to 45 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ150>152-154-040630- /O.UPG.KGYX.SR.A.0001.180104T1700Z-180105T0500Z/ /O.NEW.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1123 AM EST Wed Jan 3 2018 ...STORM WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... The National Weather Service in Gray has issued a Storm Warning, which is in effect from noon Thursday to midnight EST Thursday night. The Storm Watch is no longer in effect. * WINDS...North 30 to 40 kt with gusts up to 55 kt. * WINDS..North 30 to 40 kt with gusts up to 50 kt Thursday afternoon and Thursday evening. * SEAS...15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
6 follow-up statements
331 WHUS71 KGYX 032014 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 314 PM EST Wed Jan 3 2018 ANZ153-041000- /O.CON.KGYX.GL.W.0001.180104T1700Z-180105T0500Z/ Casco Bay- 314 PM EST Wed Jan 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WINDS...North 25 to 30 kt with gusts up to 45 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ150>152-154-041000- /O.CON.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 PM EST Wed Jan 3 2018 ...STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WINDS..North 30 to 40 kt with gusts up to 50 kt Thursday afternoon and Thursday evening. * SEAS...15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
114 WHUS71 KGYX 040401 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1101 PM EST Wed Jan 3 2018 ANZ153-041815- /O.CON.KGYX.GL.W.0001.180104T1700Z-180105T0500Z/ Casco Bay- 1101 PM EST Wed Jan 3 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WINDS...North 25 to 30 kt with gusts up to 45 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ150>152-154-041815- /O.CON.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1101 PM EST Wed Jan 3 2018 ...STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... * WINDS..North 30 to 40 kt with gusts up to 55 kt Thursday afternoon and Thursday evening. * SEAS...15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
243 WHUS71 KGYX 040853 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 353 AM EST Thu Jan 4 2018 ...Powerful storm will move through the Gulf of Maine... .Very intense low pressure will pass southeast of Cape Cod and through the Gulf of Maine today. This will bring hurricane force winds at the core of the system with storm force winds extending throughout the region. ANZ153-042300- /O.UPG.KGYX.GL.W.0001.180104T1700Z-180105T0500Z/ /O.EXA.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ Casco Bay- 353 AM EST Thu Jan 4 2018 ...STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... The National Weather Service in Gray has issued a Storm Warning, which is in effect from noon today to midnight EST tonight. The Gale Warning is no longer in effect. * WINDS...North 30 to 40 kt with gusts up to 55 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ150-042300- /O.UPG.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ /O.NEW.KGYX.HF.W.0001.180104T2000Z-180105T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 353 AM EST Thu Jan 4 2018 ...HURRICANE FORCE WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... The National Weather Service in Gray has issued a Hurricane Force Wind Warning, which is in effect from 3 PM this afternoon to midnight EST tonight. The Storm Warning is no longer in effect. * WINDS...North 40 to 50 kt with gusts up to 65 kt. * SEAS...15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hurricane Force Wind Warning means winds of 64 knots or greater are imminent or occuring. All vessels should remain in port...or take shelter as soon as possible...until winds and waves subside. && $$ ANZ151-152-154-042300- /O.CON.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 353 AM EST Thu Jan 4 2018 ...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WINDS..North 30 to 40 kt with gusts up to 55 kt Thursday afternoon and Thursday evening. * SEAS...15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
649 WHUS71 KGYX 041449 AAA MWWGYX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Gray ME 949 AM EST Thu Jan 4 2018 ...Powerful storm will move through the Gulf of Maine... .Very intense low pressure will pass southeast of Cape Cod and through the Gulf of Maine today. This will bring hurricane force winds at the core of the system with storm force winds extending throughout the region. ANZ152-154-050500- /O.UPG.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ /O.EXB.KGYX.HF.W.0001.180104T1700Z-180105T0500Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 949 AM EST Thu Jan 4 2018 ...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... The National Weather Service in Gray has issued a Hurricane Force Wind Warning, which is in effect until midnight EST tonight. The Storm Warning is no longer in effect. * WINDS...North 40 to 50 kt with gusts up to 65 kt. * SEAS...14 to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hurricane Force Wind Warning means winds of 64 knots or greater are imminent or occuring. All vessels should remain in port...or take shelter as soon as possible...until winds and waves subside. && $$ ANZ150-050500- /O.EXT.KGYX.HF.W.0001.180104T1700Z-180105T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 949 AM EST Thu Jan 4 2018 ...HURRICANE FORCE WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...North 40 to 50 kt with gusts up to 70 kt. * SEAS...14 to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hurricane Force Wind Warning means winds of 64 knots or greater are imminent or occuring. All vessels should remain in port...or take shelter as soon as possible...until winds and waves subside. && $$ ANZ151-153-050500- /O.CON.KGYX.SR.W.0001.180104T1700Z-180105T0500Z/ Penobscot Bay-Casco Bay- 949 AM EST Thu Jan 4 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...North 30 to 40 kt with gusts up to 60 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
617 WHUS71 KGYX 041946 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 246 PM EST Thu Jan 4 2018 ...Powerful storm moving into the Gulf of Maine... .Very intense low pressure will pass through the Gulf of Maine tonight. This will bring hurricane force winds at the core of the system with storm force winds extending throughout the region. ANZ150-152-154-050500- /O.CON.KGYX.HF.W.0001.000000T0000Z-180105T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 246 PM EST Thu Jan 4 2018 ...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...North 40 to 50 kt with gusts up to 65 kt. * SEAS...15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hurricane Force Wind Warning means winds of 64 knots or greater are imminent or occuring. All vessels should remain in port...or take shelter as soon as possible...until winds and waves subside. && $$ ANZ151-153-050500- /O.CON.KGYX.SR.W.0001.000000T0000Z-180105T0500Z/ Penobscot Bay-Casco Bay- 246 PM EST Thu Jan 4 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...North 30 to 40 kt with gusts up to 60 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occuring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
601 WHUS71 KGYX 050058 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 758 PM EST Thu Jan 4 2018 ANZ150-152-154-051000- /O.CAN.KGYX.HF.W.0001.000000T0000Z-180105T0500Z/ /O.NEW.KGYX.GL.W.0002.180105T0058Z-180105T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 758 PM EST Thu Jan 4 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... ...HURRICANE FORCE WIND WARNING IS CANCELLED... The National Weather Service in Gray has issued a Gale Warning, which is in effect until 5 AM EST Friday. The Hurricane Force Wind Warning has been cancelled. * WINDS...Northwest 35 to 45 kt with isolated gusts near 50 kt. * SEAS...12 to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-051000- /O.CAN.KGYX.SR.W.0001.000000T0000Z-180105T0500Z/ /O.NEW.KGYX.GL.W.0002.180105T0058Z-180105T1000Z/ Penobscot Bay-Casco Bay- 758 PM EST Thu Jan 4 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Gray has issued a Gale Warning, which is in effect until 5 AM EST Friday. The Storm Warning has been cancelled. * WINDS...Northwest 30 to 40 kt with is gusts near 50 kt through late this evening. * SEAS...3 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Jan 3, 11:16 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 3, 11:16 AM EST, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1116 AM EST Wed Jan 3 2018
.SYNOPSIS...
A break in the bitter cold is in store today...as for the first
time in about a week many locations will climb into the 20s. The
moment is fleeting however...because a powerful nor'easter is
developing in the Straits of Florida and will track up the East
Coast. It will approach the Gulf of Maine Thursday...with snow
overspreading the area from south to north. Snow will be
heaviest near and just inland from the coast. In addition to the
snow...strong northeast winds will develop Thursday
afternoon...and may create whiteout conditions at times along
the coast. The snow pulls away Thursday night but in its wake
more Arctic air spills into the region. Teens Friday will fall
well below zero Friday night along with bitter wind chills. Most
of the area will struggle to climb above zero Saturday as the
core of the cold moves overhead.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1115 AM update...
A few changes to the forecast for temperatures and winds.
Otherwise have went ahead and upgraded Storm Watches to
Warnings for the outer waters as well as Penobscot Bay.
9 AM Update...
Have updated to include a few light snow showers ongoing in the
mountains in the Rangeley, Eustis, and Coburn Gore region. It
is very dry so nothing more than flurries really at this time.
This morning's sounding is still very dry and shows a strong
wind field in place already. Water vapor imagery shows moisture
advecting through the eastern half of the country ahead of a
large upper trough digging into the southeastern states. A
potent short wave will be deepening off the GA coastline today
before moving northeast.
SYNOPSIS...
Previous discussion...
A brief ridge of high pressure will crest over the region
today. Temperatures will be warmer than we've seen in a while
with highs climbing into the 20s south to teens north as the
pool of cold air aloft which has been over our area has shifted
off to our west.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
*** Strong coastal low will impact the region on Thursday ***
A very intense storm will develop during the day today and move
up the eastern seaboard and into the Gulf of Maine on Thursday.
This storm is the result of two short waves which will phase
together and combine around the base of the upper level trough
to initiate intense cyclogensis. These two waves are already
visible on water vapor imagery with the northern stream wave
diving south through Missouri to join a southern wave over
Alabama with resulting pressure falls off the Georgia/Florida
coast.
The storm will quickly intensify to at least 960mb bringing a
wide swath of strong winds and precipitation to the east coast.
Track forecast has been fairly consistent at taking the center
of the system just southeast of the 70W/40N benchmark and into
Nova Scotia putting Maine and New Hampshire on the outer edges
of the most intense portion of the system. Track guidance has
shifted slightly west over the past day or so, bringing more
snowfall to the Maine coast.
With the strength of the storm very strong winds will accompany
it and a low level jet of 50-60kts at around 3000-4000ft is
expected. A cold air mass in palace for the past week will help
to keep the lower atmosphere better mixed allowing some of these
strong gusts to reach the surface. The gust potential will be
mainly determined by the proximity to the low center and thus
the coastal zones will see the highest winds, although higher
gusts in the interior at elevations above 1000ft should be
expected as well.
Blizzard warnings have been issued for the immediate coastline.
Here we see the strongest wind gust potential and perhaps more
importantly the heaviest snowfall. Frontogenetical forcing (aka
banding) has also shifted west with the track bringing the main
intense snow bands into play along the coast. This heavy snow in
combination with the winds will result in blizzard conditions
during the afternoon on Thursday.
Further to the west in the interior sections a lot of questions
remain. While there has been a westward trend in guidance
nothing is locked in yet and the potential for snow totals to
again drop below 6" still exists in this area. While a few
stronger wind gusts are expected without the heavier snow
banding expected along the coast the quarter mile visibility for
three hours or more criteria is much less likely to be reached.
Thus without the blizzard potential and snow totals still
uncertain the watch remains in effect.
Along the CT River valley the Winter Storm Watch has been
expanded. This region has the greatest variability in snowfall
potential. The storm system is expected to have an abrupt back
edge and the line between haves and have-nots will be razor
thin and likely lie somewhere in this zone. With confidence not
high enough on snow totals to issue a warning or advisory have
opted to expand the watch into the region. This region will also
see bone chilling wind chills in the wake of the system on
Friday morning.
The storm system will depart as quickly as it arrived with a
very cold arctic air mass moving back into the region in its
wake.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
In the wake of strong nor'easter gusty NW flow will be the rule
Fri. Forecast soundings show the potential for widespread 25 to
30 kt gusts during the day. With fresh snowfall across the
area...widespread blowing and drifting snow will be likely in
open areas. The higher impact wx will likely be the return of
bitterly cold Arctic air. Once more model guidance is
forecasting -30C H8 temps to pour across Nrn New England by Sat.
Temps will fall quickly Fri afternoon to well below zero Fri
night. Wind chill headlines will likely be needed for this
period into Sat. During the day Sat many locations will struggle
to get above zero...as the core of the Arctic air will be
overhead. As high pressure tries to nose in Sat night...winds
have the potential to go calm as many of the past nights have.
If this is the case...low temps will rival some of the coldest
from the past stretch...so I preferred a blend with the bias
corrected MOS grids for the lows. This brings some 30 below
readings to the far Nrn zones.
Beyond Sun we begin to moderate the pattern some...as trofing
develops over the Wrn CONUS...allowing some warmer air to return
Nwd along the East Coast. We may even be able to break out
stretch of sub-freezing temps for some locations early next
week. At this time model guidance lacks a strong high pressure
anchored to our N...so we would be relying mainly on in-situ
cold air damming to keep temps on the cooler side. Eventually it
looks like Sly flow ahead of a developing low pressure will win
out and bring milder air into the region. That could bring a
period of wintry mix to the area midweek...though confidence is
low.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Short Term... VFR through the next 24 hours. The storm tracking
up the east coast will bring rapidly deteriorating conditions
through the day on Thursday. The coastline will see LIFR to
VLIFR in snow and blowing snow through the afternoon Thursday
while elsewhere IFR in snow will continue through the day.
Conditions will return to VFR from south to north by Friday
morning.
Long Term...Fri thru the weekend I expect mainly VFR conditions
across the forecast area with offshore winds generating
downsloping off the mtns. Upwind however HIE may see periods of
SHSN into Sat. Local IFR conditions are possible. Gusty NW winds
will be widespread Fri...with surface gusts in excess of 25
kts likely. BS may also limit VSBY at all terminals.
&&
.MARINE...
Short Term /through Wednesday Night/...Quiet waters today as
high pressure builds into the region. A strong coastal low will
pass through the waters and storm force winds are likely across
the outer waters.
Long Term...Gale conditions last thru Fri in strong CAA over the
waters behind the departing low pressure. Winds and seas will
only slowly diminish into the weekend...as CAA regime lingers
into Sat. Snow squalls and freezing spray will be likely as
well. Another round of Arctic sea smoke is also possible Sat
night into Sun morning with the coldest of the next air mass
overhead.
&&
.TIDES/COASTAL FLOODING...
Astronomically high tides will bring the threat of moderate
coastal flooding to coastal areas from Portland south and west
through the coast of New Hampshire. The greatest impact looks to
occur with the tide early Thursday afternoon...with some
additional impacts possible with the Thursday night high tide.
Have opted to issue coastal flood watches this evening to
provide an early heads up on this coastal flood potential.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Thursday morning through Friday
morning for MEZ007>009-012>014-018>021.
Blizzard Warning from noon Thursday to 1 AM EST Friday for
MEZ022>028.
Coastal Flood Watch from Thursday morning through Thursday
afternoon for MEZ023-024.
NH...Winter Storm Watch from Thursday morning through Friday
morning for NHZ001>013-015.
Blizzard Warning from noon Thursday to 1 AM EST Friday for
NHZ014.
Coastal Flood Watch from Thursday morning through Thursday
afternoon for NHZ014.
MARINE...Gale Watch from Thursday afternoon through Thursday evening
for ANZ153.
Storm Watch from Thursday afternoon through Thursday evening
for ANZ150>152-154.
&&
NEAR TERM...Hanes
SHORT TERM...Curtis
LONG TERM...LegroHazardous weather outlook, Jan 3, 4:17 AM EST, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 417 AM EST Wed Jan 3 2018 MEZ023-024-NHZ014-040930- Coastal York-Coastal Cumberland-Coastal Rockingham- 417 AM EST Wed Jan 3 2018 ...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...BLIZZARD WARNING IN EFFECT FROM NOON THURSDAY TO 1 AM EST FRIDAY... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Watch. Blizzard Warning. Strong northwesterly winds will bring bitterly cold air back into the region on Friday. Wind gusts nearing 40 mph are possible...with dangerous wind chill values possible Friday and through the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ022-025>028-040930- Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo- 417 AM EST Wed Jan 3 2018 ...BLIZZARD WARNING IN EFFECT FROM NOON THURSDAY TO 1 AM EST FRIDAY... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. Strong northwesterly winds will bring bitterly cold air back into the region on Friday. Wind gusts nearing 40 mph are possible...with dangerous wind chill values possible Friday and through the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MEZ007>009-012>014-018>021-NHZ001>013-015-040930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 417 AM EST Wed Jan 3 2018 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Strong northwesterly winds will bring bitterly cold air back into the region on Friday. Wind gusts nearing 40 mph are possible...with dangerous wind chill values possible Friday and through the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ150>152-154-040930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 417 AM EST Wed Jan 3 2018 ...STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. Gale force winds may continue on Friday into Saturday. Freezing spray and arctic sea smoke will be possible Friday through the coming weekend due to very cold air moving over the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ153-040930- Casco Bay- 417 AM EST Wed Jan 3 2018 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Additional gale force wind gusts may continue on Friday into Saturday. Freezing spray and arctic sea smoke will be possible Friday through the coming weekend due to very cold air moving over the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:52 PM EST | Coastal Flood Watch | GYX | Cumberland, York | 18 hr |
| Jan 3, 3:54 AM EST | Blizzard Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 47 hr |
| Jan 3, 11:23 AM EST | Gale Warning | GYX | 17 hr | |
| Jan 3, 3:11 PM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 36 hr |
| Jan 3, 3:43 PM EST | Coastal Flood Warning | GYX | Cumberland, York | 23 hr |
| Jan 3, 3:43 PM EST | Coastal Flood Advisory | GYX | Knox, Lincoln, Sagadahoc, Waldo | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.